Alert archive / New York / Winter Weather Advisories in 2015
Winter Weather Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Jan 24, 2015, 1:18 PM EST for 16 counties in New York. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2015, 1:18 PM EST (18:18 UTC)
- Expired
- Jan 24, 2015, 10:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WWUS41 KBUF 241818 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 118 PM EST SAT JAN 24 2015 NYZ001-002-010>012-019-020-085-250230- /O.NEW.KBUF.WW.Y.0002.150124T1818Z-150125T0400Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE 118 PM EST SAT JAN 24 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * LOCATIONS...MOST OF WESTERN NEW YORK. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...A MIX OF FREEZING DRIZZLE AND LIGHT SNOW. * ACCUMULATIONS...A LIGHT COATING OF SNOW ACCUMULATION. ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF FREEZING DRIZZLE AND LIGHT SNOW WILL PRODUCE SLIPPERY SPOTS ON UNTREATED ROADS...SIDEWALKS... AND PARKING LOTS. A SURFACE THAT APPEARS JUST WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW AND FREEZING DRIZZLE. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ006>008-250230- /O.NEW.KBUF.WW.Y.0002.150124T1818Z-150125T0400Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 118 PM EST SAT JAN 24 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * LOCATIONS...EASTERN LAKE ONTARIO REGION. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...A MIX OF FREEZING DRIZZLE AND LIGHT SNOW. * ACCUMULATIONS...A LIGHT COATING OF SNOW ACCUMULATION. ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF FREEZING DRIZZLE AND LIGHT SNOW WILL PRODUCE SLIPPERY SPOTS ON UNTREATED ROADS...SIDEWALKS... AND PARKING LOTS. A SURFACE THAT APPEARS JUST WET MAY IN FACT BE ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW AND FREEZING DRIZZLE. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ HITCHCOCK
2 follow-up statements
583 WWUS41 KBUF 242026 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 326 PM EST SAT JAN 24 2015 NYZ003>005-013-014-021-250400- /O.EXA.KBUF.WW.Y.0002.000000T0000Z-150125T0400Z/ MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA...WELLSVILLE 326 PM EST SAT JAN 24 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE AND LIGHT SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * LOCATIONS...GENESEE VALLEY...WESTERN FINGER LAKES...AND COUNTIES ALONG THE SOUTH SHORE OF LAKE ONTARIO. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...FREEZING DRIZZLE AND LIGHT SNOW. * ACCUMULATIONS...A LIGHT COATING OF SNOW ACCUMULATION. ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH. * IMPACTS...THE COMBINATION OF FREEZING DRIZZLE AND LIGHT SNOW WILL PRODUCE SLIPPERY SPOTS ON UNTREATED ROADS...SIDEWALKS... AND PARKING LOTS. A SURFACE THAT APPEARS JUST WET MAY IN FACT BE VERY ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW AND FREEZING DRIZZLE. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ001-002-010>012-019-020-085-250400- /O.CON.KBUF.WW.Y.0002.000000T0000Z-150125T0400Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE 326 PM EST SAT JAN 24 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * LOCATIONS...ALL OF WESTERN NEW YORK. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...LIGHT SNOW AND FREEZING DRIZZLE. * ACCUMULATIONS...A LIGHT COATING OF SNOW ACCUMULATION. ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH. * IMPACTS...THE COMBINATION OF FREEZING DRIZZLE AND LIGHT SNOW WILL PRODUCE SLIPPERY SPOTS ON UNTREATED ROADS...SIDEWALKS... AND PARKING LOTS. A SURFACE THAT APPEARS JUST WET MAY IN FACT BE VERY ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW AND FREEZING DRIZZLE. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ006>008-250400- /O.CON.KBUF.WW.Y.0002.000000T0000Z-150125T0400Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 326 PM EST SAT JAN 24 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * LOCATIONS...EASTERN LAKE ONTARIO REGION. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...LIGHT SNOW AND FREEZING DRIZZLE. * ACCUMULATIONS...A LIGHT COATING OF SNOW ACCUMULATION. ICE ACCUMULATING A FEW HUNDREDTHS OF AN INCH. * IMPACTS...THE COMBINATION OF FREEZING DRIZZLE AND LIGHT SNOW WILL PRODUCE SLIPPERY SPOTS ON UNTREATED ROADS...SIDEWALKS... AND PARKING LOTS. A SURFACE THAT APPEARS JUST WET MAY IN FACT BE VERY ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW AND FREEZING DRIZZLE. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ HITCHCOCK
012 WWUS41 KBUF 250300 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1000 PM EST SAT JAN 24 2015 NYZ001>008-010>014-019>021-085-250400- /O.CAN.KBUF.WW.Y.0002.000000T0000Z-150125T0400Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1000 PM EST SAT JAN 24 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. FREEZING DRIZZLE HAS TRANSITIONED TO ALL SNOW ACROSS THE AREA THIS EVENING. WHILE SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THROUGH SUNDAY MORNING...ANY ADDITIONAL ICING IS NOT EXPECTED...AND THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 12:56 PM EST, 22 minutes earlier.
Area forecast discussion, Jan 24, 12:56 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1256 PM EST SAT JAN 24 2015
.SYNOPSIS...
LINGERING RIDGING ACROSS WESTERN AND NORTH CENTRAL NEW YORK THIS
MORNING WILL GIVE WAY TO AN APPROACHING COLD FRONT THAT WILL CROSS
THE REGION TONIGHT. SOME SNOW SHOWERS WILL PRECEDE AND ACCOMPANY THE
FRONTAL PASSAGE LATER THIS AFTERNOON AND TONIGHT...WITH A RETURN TO
MUCH COLDER TEMPERATURES THEN FOLLOWING FOR THE FIRST HALF OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
VISIBLE SATELLITE IMAGERY SHOWING A THICK LOW STRATUS OVERCAST
COVERING THE VAST MAJORITY OF THE AREA...WITH THE EXCEPTION BEING
ALLEGANY AND LEWIS COUNTIES WHERE SOME BONUS SUNSHINE WILL CONTINUE
FOR A FEW MORE HOURS BEFORE STRATUS MOVES IN LATER THIS AFTERNOON. A
COLD FRONT OVER CENTRAL ONTARIO WILL CONTINUE TO PRESS SOUTHWARD
TOWARDS OUR REGION THROUGH THE AFTERNOON.
THE DRY WEATHER WILL THEN COME TO AN END LATER THIS AFTERNOON AS THE
AFOREMENTIONED COLD FRONT PRESSES INTO SOUTHERN ONTARIO...AND AS
BOTH SYNOPTIC-SCALE MOISTURE AND LIFT INCREASE ACROSS OUR AREA WITH
THE APPROACH OF A MODEST LEAD SHORTWAVE. THIS WILL BRING AN
INCREASING POTENTIAL FOR SOME SCATTERED SNOW SHOWERS FROM NORTHWEST
TO SOUTHEAST AS THE AFTERNOON PROGRESSES...WITH THE GREATEST CHANCES
OF THESE NEAR AND DOWNWIND OF LAKES ERIE AND ONTARIO DUE TO THE
COMBINATION OF OROGRAPHIC ENHANCEMENT AND ADDITIONAL MOISTURE
CONTRIBUTIONS FROM THE LAKES.
THERE IS SOME POTENTIAL FOR FREEZING DRIZZLE FOR AT LEAST A FEW
HOURS FROM MID AFTERNOON THROUGH MID EVENING AS PRECIP BEGINS TO
OVERSPREAD THE AREA...WITH THE BEST CHANCE EAST OF LAKES ERIE AND
ONTARIO DUE TO A LITTLE DEEPER MOISTURE OFF THE LAKES AND FAVORABLE
UPSLOPE FLOW INTO THE TERRAIN JUST EAST OF THE LAKES. NAM BUFKIT
PROFILES ARE VERY CLOSE TO NOT BEING COLD ENOUGH IN THE CLOUD LAYER
TO SUPPORT ICE NUCLEI...WITH THE COLDEST TEMPS IN THE CLOUD LAYER
NEAR -8C. WILL CONTINUE TO MONITOR...AND MAY NEED TO ADD FZDZ INTO
THE FORECAST AND ISSUE A SHORT LIVED WINTER WEATHER ADVISORY TO
COVER THE POTENTIAL FOR A FEW SLICK SPOTS. BY MID TO LATE EVENING
MOISTURE WILL DEEPEN AND CLOUD TOP TEMPS WILL COOL...INTRODUCING ICE
NUCLEI BACK INTO THE CLOUD LAYER AND ENDING THE CHANCES OF FREEZING
DRIZZLE.
DURING THE COURSE OF TONIGHT...THE COLD FRONT ITSELF WILL GRADUALLY
SAG SOUTHEASTWARD ACROSS THE AREA. ADDITIONAL LOW LEVEL CONVERGENCE/
LIFT ALONG THE BOUNDARY WILL HELP TO FURTHER AUGMENT THE EXISTING
FORCING REFERRED TO ABOVE...THEREBY LEADING TO THE BEST OVERALL
POTENTIAL FOR SNOW SHOWERS DURING THE NEAR TERM PERIOD. EXPECT THESE
TO BE SCATTERED TO NUMEROUS IN NATURE...WITH THE GREATEST AREAL
COVERAGE/ORGANIZATION AGAIN EXPECTED NEAR AND DOWNWIND OF THE LAKES
DUE TO THE COMBINATION OF UPSLOPING AND LAKE-DRIVEN ENHANCEMENT OF
THE SYNOPTIC-SCALE MOISTURE FIELD. IN THESE LATTER AREAS HAVE GONE
WITH A ROUND OF HIGH LIKELY POPS...ALONG WITH SOME MODEST ACCUMS OF
AN INCH OR TWO ACROSS THE HIGHER TERRAIN EAST OF LAKE ERIE...AND
ACCUMULATIONS OF ONE TO THREE INCHES ACROSS THE HIGHER TERRAIN EAST
OF LAKE ONTARIO...WITH THE GREATEST AMOUNTS THERE MOST LIKELY TO
FOCUS ACROSS THE TUG HILL PLATEAU. ELSEWHERE...ANY ACCUMULATIONS
SHOULD GENERALLY BE ON THE ORDER OF AN INCH OR LESS. THE BULK OF THE
SNOW SHOWERS SHOULD COME BETWEEN EARLY THIS EVENING AND THE EARLY
OVERNIGHT HOURS...WITH THE ACTIVITY THEN GENERALLY DIMINISHING FROM
NORTHWEST TO SOUTHEAST FOLLOWING THE PASSAGE OF THE FRONT OVERNIGHT.
WITH RESPECT TO TEMPS...EXPECT ONE MORE DAY OF NEAR NORMAL HIGHS IN
THE LOWER 30S TODAY...WITH TEMPS THEN SHARPLY DROPPING OFF AS COLD
ADVECTION SETS UP FOLLOWING THE FROPA TONIGHT. BY DAYBREAK ON SUNDAY
MORNING...EXPECT READINGS TO HAVE FALLEN INTO THE TEENS ACROSS THE
MAJORITY OF THE AREA...AND TO BETWEEN 5 AND 10 ABOVE ACROSS THE
NORTH COUNTRY.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
TEMPERATURES ARE GUARANTEED TO AVERAGE WELL BELOW NORMAL DURING THIS
PERIOD...ESPECIALLY MONDAY AND TUESDAY WHEN THE MERCURY WILL BE SOME
10 TO 15 DEGREES LOWER THAN WHERE IT SHOULD BE. THIS IS ESPECIALLY
IMPRESSIVE BECAUSE CLIMATOLOGICALLY WE ARE AT OUR COLDEST POINT OF
THE YEAR. THE ZENITH AND NADIR OF OUR ANNUAL TEMPERATURES OCCUR
ROUGHLY 5 WEEKS AFTER THE CORRESPONDING SOLSTICE. BY THE START OF
FEBRUARY...OUR CLIMATOLOGICAL AVERAGES WILL BE ON THE UPSWING.
THE COLDER THAN NORMAL WEATHER WILL BE ATTRIBUTED TO A DEEPENING
LONGWAVE TROUGH OVER THE EASTERN HALF OF NORTH AMERICA. THIS WILL
DIRECT COLD AIR FROM NUNAVUT AND THE CANADIAN ARCTIC ACROSS THE
GREAT LAKES AND NEW ENGLAND. LUCKILY FOR OUR REGION...THE COLD WILL
NOT BE ACCOMPANIED BY ANY SIGNIFICANT SNOWS AS THE ONLY REAL STORM
SYSTEM OF NOTE WILL PASS BY TO OUR SOUTH. MORE ON THAT IN A MOMENT.
AS WE OPEN THIS PERIOD...A BOMBOGENETIC LOW WILL BE PUSHING NORTH
ALONG THE COAST OF QUEBEC WHILE A WEAKENING STORM SYSTEM WILL BE
MAKING ITS WAY ACROSS THE OHIO VALLEY. THE LATTER OF THESE FEATURES
WAS ORIGINALLY EXPECTED TO TRACK CLOSE ENOUGH TO OUR FORECAST AREA
TO BRING US A FEW INCHES OF SNOW INTO SUNDAY NIGHT...BUT SUBSEQUENT
MODEL RUNS HAVE BEEN TRENDING FURTHER AND FURTHER SOUTH. AS A
RESULT...SFC BASED RIDGING BETWEEN THE STORM SYSTEMS WILL PROMOTE
GENERALLY BENIGN WEATHER OVER OUR REGION WITH NOTHING MORE THAN SOME
NUISANCE LIGHT SNOW SHOWERS AN FLURRIES. INITIALLY...A COLD 310 FLOW
WILL PRODUCE SCATTERED LAKE EFFECT SNOW SHOWERS SOUTHEAST OF BOTH
LAKES...BUT WITH A CAP UNDER 6K FT AND A SERIOUS LACK OF SYNOPTIC
MOISTURE...SNOW ACCUMS SHOULD BE LIMITED TO UNDER AN INCH. AS WE
PROGRESS THROUGH THE DAY...LOW LEVEL WINDS WILL VEER TO THE NORTH.
THE RESULTING UPSLOPE FLOW SOUTH OF LK ONTARIO SHOULD KEEP A FAIR
AMOUNT OF CLOUDS IN PLACE WHILE HELPING TO GENERATE FLURRIES AND
SCATTERED LIGHT SNOW SHOWERS ACROSS MOST OF THE WESTERN COUNTIES.
TEMPS SUNDAY IN THE WAKE OF A COLD FRONTAL PASSAGE WILL BE NEARLY
STEADY IN THE TEENS FOR MOST AREAS. THESE READINGS WERE LOWERED BY
SOME 5 DEG FROM CONTINUITY.
FOR SUNDAY NIGHT...THE BROAD AREA OF LOW PRESSURE OVER THE OHIO
VALLEY WILL PUSH EAST TO THE CAROLINAS WHILE HIGH PRESSURE WILL BE
CENTERED OVER THE OTTAWA VALLEY. AGAIN...THIS WILL KEEP A SHIELD OF
STEADY SNOW TO THE SOUTH OF OUR CWA...SO HAVE LOWERED POPS
ACCORDINGLY. GIVEN THE EAST TO NORTHEAST LOW LEVEL FLOW...MOST AREAS
WILL BE FREE FROM ANY LAKE DRIVEN SNOW SHOWERS AS WELL. OTHERWISE IT
WILL BE A COLD NIGHT WITH THE MERCURY PLUNGING INTO THE SINGLE
DIGITS OVER THE WESTERN COUNTIES AND WELL BELOW ZERO EAST OF LK
ONTARIO. AGAIN...THESE READINGS HAVE BEEN LOWERED FROM CONTINUITY.
OUR REGION WILL REMAIN BETWEEN SYSTEMS ON MONDAY AS GENERAL RIDGING
WILL BE FOUND OVER THE LOWER GREAT LAKES. THIS WILL PROVIDE OUR
REGION WITH MORE UNEVENTFUL WEATHER...ALBEIT COLD WITH TEMPERATURES
NOT CLIMBING OUT OF THE TEENS (SINGLE DIGITS FOR PARTS OF THE NORTH
COUNTRY).
WHILE ANOTHER DEEP COASTAL STORM IS FORECAST CHURN UP THE NORTHEAST
COAST ON TUESDAY...HIGH PRESSURE ANCHORED OVER QUEBEC WILL CONTINUE
TO NOSE BACK ACROSS THE GREAT LAKES REGION. THIS WILL KEEP VERY COLD
IN PLACE...WITH A NORTHERLY UPSLOPE FLOW ENCOURAGING SOME PESKY LOW
CLOUDS AND FLURRIES OVER THE BULK OF THE WESTERN COUNTIES. MEANWHILE
SKIES SHOULD BE PARTLY TO MOSTLY SUNNY FOR THE NORTH COUNTRY.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
A DE-AMPLIFICATION OF THE LONGWAVE PATTERN IS EXPECTED ACROSS THE
LOWER 48 DURING THIS PERIOD...AND THIS WILL ALLOW FOR SOME
MODERATING OF THE COLD AIRMASS OVER THE LOWER GREAT LAKES. DO NOT
LET THIS FOOL YOU THOUGH...AS AT THE SAME TIME...OLD MAN WINTER WILL
BE SETTING THE STAGE FOR THE NEXT ARCTIC INTRUSION FOR OUR FORECAST
AREA.
SOME OF THE COLDEST AIR IN THE NORTHERN HEMISPHERE WILL BE OVER THE
CANADIAN ARCTIC WHEN WE OPEN THIS PERIOD...BUT AS WE PROGRESS
TOWARDS THE WEEKEND...A LARGE SLUG OF THIS FRIGID AIR WILL BREAK
LOOSE AND PUSH SOUTH ACROSS THE EASTERN HALF OF CANADA. IN FACT...
THERE IS A SUGGESTION FROM MANY OF THE ECMWF AND GEFS ENSEMBLE
MEMBERS THAT THE NOTORIOUS POLAR VORTEX WILL SETTLE TO THE SOUTH
OVER ONTARIO. IF THIS WERE TO COME TO FRUITION...THEN THE START OF
FEBRUARY COULD CERTAINLY FEATURE SOME OF THE COLDEST WEATHER THAT WE
WOULD EXPERIENCE THIS WINTER. STAY TUNED.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VISIBLE SATELLITE IMAGERY SHOWING A WIDESPREAD STRATUS DECK OVER
MOST OF THE REGION AND EXTENDING BACK UPSTREAM ACROSS SOUTHERN
ONTARIO. THIS WILL CONTINUE TO PUSH SLOWLY EAST ACROSS THE REST OF
THE AREA DURING THE AFTERNOON. CIGS WILL BE A MIX OF LOWER END MVFR
AND IFR WITHIN THE STRATUS DECK...WITH IFR FAVORED ACROSS HIGHER
TERRAIN AND ALSO EAST/NORTHEAST OF THE LAKES. SCATTERED FLURRIES
WILL SLOWLY DEVELOP DURING THE AFTERNOON. THERE IS A CHANCE OF SOME
FREEZING DRIZZLE AS WELL...ALTHOUGH NOT ENOUGH CONFIDENCE YET TO
INCLUDE THIS IN THE FORECAST.
TONIGHT A COLD FRONT WILL CROSS THE REGION WITH SCATTERED SNOW
SHOWERS...WHICH WILL BE MORE LIKELY EAST OF THE LAKES WITH SOME
MODEST LAKE ENHANCEMENT AND UPSLOPE FLOW. THIS WILL PRODUCE AREAS OF
MVFR VSBY WITH SPOTTY IFR IN ANY SOMEWHAT MORE PERSISTENT SNOW
SHOWERS. THE RISK OF FREEZING DRIZZLE WILL END BY MID TO LATE
EVENING AS THE AIRMASS GROWS COLDER ALOFT. CIGS WILL CONTINUE TO BE
MAINLY LOW END MVFR AND IFR THROUGH MUCH OF THE NIGHT BEFORE COMING
UP TO MVFR ACROSS LOWER ELEVATIONS LATE.
ON SUNDAY NORTHWEST FLOW WILL PRODUCE A FEW FLURRIES AND LIGHT SNOW
SHOWERS SOUTHEAST OF THE LAKES IN THE MORNING WITH LOCAL MVFR VSBY
BEFORE ENDING DURING THE AFTERNOON. CIGS WILL RUN MVFR ACROSS LOWER
ELEVATIONS AND IFR ACROSS HIGHER TERRAIN DURING THE MORNING BEFORE
IMPROVING TO MAINLY VFR LOWER ELEVATIONS AND MVFR ACROSS HIGHER
TERRAIN IN THE AFTERNOON.
OUTLOOK...
MONDAY...MAINLY VFR IN THE MORNING...THEN MVFR IN THE AFTERNOON WITH
A CHANCE OF LIGHT SNOW SOUTH OF LAKE ONTARIO.
MONDAY NIGHT AND TUESDAY...AREAS OF MVFR/IFR WITH A CHANCE OF LIGHT
SNOW.
WEDNESDAY...MAINLY VFR.
THURSDAY...A CHANCE OF SNOW AND ASSOCIATED IFR.
&&
.MARINE...
A MODEST SOUTHWESTERLY TO WESTERLY FLOW ACROSS THE LOWER GREAT LAKES
WILL STRENGTHEN THROUGH THE COURSE OF THIS EVENING AS A COLD FRONT
SAGS FROM THE UPPER GREAT LAKES INTO SOUTHERN ONTARIO...THEN WILL
VEER TO NORTHWESTERLY AS THE FRONT CROSSES THE REGION OVERNIGHT...
BEFORE GRADUALLY SUBSIDING DURING THE COURSE OF SUNDAY AS HIGH
PRESSURE BUILDS SOUTHEASTWARD INTO THE REGION. WITH WINDS AND WAVES
LIKELY TO BE AT ADVISORY LEVELS ON LAKE ONTARIO FROM LATER THIS
AFTERNOON RIGHT THROUGH THE FIRST PART OF SUNDAY...SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THAT LAKE AS OUTLINED BELOW.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR LOZ042>044.
SMALL CRAFT ADVISORY UNTIL 10 AM EST SUNDAY FOR LOZ045.
&&
SYNOPSIS...JJR
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK
MARINE...JJRHazardous weather outlook, Jan 24, 1:18 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 118 PM EST SAT JAN 24 2015 NYZ001-002-006>008-010>012-019-020-085-251830- NIAGARA-ORLEANS-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 118 PM EST SAT JAN 24 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-021-251830- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 118 PM EST SAT JAN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-251830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 118 PM EST SAT JAN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Winter Weather Advisories in New York, 2015Every winter weather advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.